Alert archive / California / Flash Flood Watches in 2018
Flash Flood Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this flash flood watch at Oct 3, 2018, 9:54 AM PDT for Mendocino County, California. It took effect at Oct 3, 2018, 12:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2018, 9:54 AM PDT (16:54 UTC)
- In effect from
- Oct 3, 2018, 12:00 PM PDT
- Expired
- Oct 3, 2018, 7:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 4.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238 WGUS66 KEKA 031654 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka CA 954 AM PDT Wed Oct 3 2018 ...Flash Flood Watch for Mendocino Complex burn scars until 7 PM PDT this evening... .Flash flooding will be possible this afternoon and evening in the Mendocino Complex fire burn scar areas. Scattered showers and isolated thunderstorms may produce intense rainfall that may cause debris flows and flash flooding in these areas. CAZ110-113-040145- /O.NEW.KEKA.FF.A.0001.181003T1900Z-181004T0200Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwestern Mendocino Interior-Southeastern Mendocino Interior- 954 AM PDT Wed Oct 3 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a * Flash Flood Watch for the Mendocino Complex burn scar * Until 7 PM PDT this evening * Flash flooding and debris flows are most likely in these areas: Cold Creek along highway 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flash flood watch went out at Oct 3, 4:57 AM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Oct 3, 4:57 AM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 457 AM PDT Wed Oct 3 2018 .SYNOPSIS...An upper level trough will generate occasional showers, primarily across the interior, through tonight. Another trough will bring a chance for rain by Friday evening. Drier weather and sunnier skies are expected for the weekend. && .DISCUSSION...The upper low which has been the primary driver of the local pattern for the past few days is positioned well to the south of the Eureka AOR as of this morning, however this feature will continue to support a showery regime into the evening hours as moisture wraps back around into the area from the southeast with the low tracking inland over southern CA this afternoon. The best shower potential will remain over the eastern half of the area including the higher terrain of Trinity County and northeastern Mendocino County, where modest instability may also support a few lightning strikes during the afternoon hours. Dry northwest flow aloft will yield more pleasant conditions for Thursday as clouds scatter out and reveal some afternoon sunshine, however the next system embedded in the flow will quickly move in on Friday and provide another chance of rain through Saturday morning. The best potential at this time looks to be over Del Norte and northern Humboldt Counties, with more benign showery conditions farther south. Finally, a warmer and drier pattern still looks to be on tap for the weekend as ridging builds over the east Pacific and touches off stronger northerly winds. /CB && .AVIATION...Despite higher cigs shallow ground fog has formed locally along the coast this morning. This should dissipate after sunrise but the mid to high level cigs should persist through much of the day. Interior sites should also see cloud cover aloft and any low lying valley fog/stratus should also burn off by mid morning. All areas should be generally VFR for the majority of the taf cycle. && .MARINE...Generally light northerlies are expected across the coastal waters with locally westerly winds along the very near coast. The northerlies will range in the 10-20kt range before briefly becoming southerly north of the cape on friday night as a weak weather system moves across the region. By late Saturday the northerlies return in earnest ramping up to near gale force across the outer waters. The gusty winds will persist through the weekend accompanied by a building wind chop and short period fresh swell. && .EKA WATCHES/WARNINGS/ADVISORIES.... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 3, 3:45 AM PDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 345 AM PDT Wed Oct 3 2018 CAZ101>106-109-110-112-113-041045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 345 AM PDT Wed Oct 3 2018 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-041045- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 345 AM PDT Wed Oct 3 2018 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Today and tonight. A slight chance of thunderstorms over the higher terrain of Trinity and Northeast Mendocino Wednesday afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 1:01 PM PDT | Flash Flood Warning | EKA | Mendocino | 3 hr |
| Oct 3, 3:01 PM PDT | Small Craft Advisory | EKA | 36 hr |
Nearby
Flash Flood Watches in California, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.